Heavy Rain, Barber
- When
- June 28, 6:00 AM CST
- Where
- Barber County, 2.31 mi WSW of Medicine Lodge
- Reported by
- CoCoRaHS
- Coordinates
- 37.270, -98.620
Rainfall report of 3.35 inches.
Heavy rain and flooding on 06/28.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Heavy rain and flooding on 06/28.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 28, 4:17 AM CST, 1 hour 43 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Dodge City KS 517 AM CDT Fri Jun 28 2024 .KEY MESSAGES... - Strong to severe thunderstorms will be possible across the northern half of the forecast area this evening. The main concern with these storms will be large hail and damaging winds. - Heat indices at or above 105 degrees will be possible this afternoon. A heat advisory is in effect across south central Kansas to account for this. - Additional storm chances continue throughout the remainder of the forecast period. && .DISCUSSION... Issued at 318 AM CDT Fri Jun 28 2024 Any lingering showers should move out of the area before sunrise with decreasing cloudiness this morning from west to east. Mostly clear skies are then expected this afternoon. Winds will start out from a southerly direction this morning, shifting to the northwest as a weak cold front moves through the area. This will be short lived as winds shift to the east to northeast this evening into the overnight hours. Another disturbance will move through the area this afternoon into tonight. Storms are expected to form across northeast Colorado this afternoon and move into northern portions of the CWA this evening. The atmosphere will once again be unstable this afternoon into the evening, which could cause a few of the storms to become severe across the northern half of the forecast area. The main concern with these storms will be large hail and damaging winds. Storms are then expected to weaken overnight as they continue to trek southeast. A few lingering thunderstorms may be possible as we head into sunrise Saturday but should move out of the area by late morning. Not every location will receive precipitation with this disturbance like we saw Thursday night but expect at least an increase in cloudiness overnight. The remainder of Saturday looks dry with decreasing cloudiness. As for temperatures through Saturday, highs today look to reach into the upper 90s with lower 100s across south central Kansas. Surface dewpoints in the mid 60s will allow the apparent temperature to approach and possibly exceed 105 degrees across south central Kansas this afternoon. A heat advisory is in effect for our southeastern counties to account for this. Lows tonight will dip into the upper 60s with low 70s across south central Kansas. A decrease in temperatures are expected Saturday with highs only ranging from the mid 80s to low 90s. The remainder of the forecast period appears to continue the MCS abundant pattern with some signal every night. However, not every place will receive precipitation as these disturbances pass through the area. Highs will only reach into the 80s Sunday with upper 90s to low 100s returning Monday and Tuesday. We then decrease into the 80s to 90s as we head into mid week. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 517 AM CDT Fri Jun 28 2024 VFR conditions will prevail with a few high clouds. Winds will start out from the southwest this morning, shifting to the northwest this afternoon behind a weak cold front. && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 8 PM CDT this evening for KSZ066-080-081-088>090. && DISCUSSION...Hovorka_42 AVIATION...Hovorka_42
Hazardous Weather Outlook National Weather Service Dodge City KS 323 AM CDT Fri Jun 28 2024 KSZ030-031-043>046-061>066-074>081-084>090-290830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 323 AM CDT Fri Jun 28 2024 /223 AM MDT Fri Jun 28 2024/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A heat advisory is in effect for portions of south central and central Kansas. See the latest urgent weather messages for more details. A slight risk of thunderstorms is possible this evening into the overnight hours north of highway 50. Large hail and damaging winds will be the main concern with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional chances of thunderstorms exist each evening through Thursday. It is too early to tell if any of these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
The Vance AFB radar (KVNX), 73 km away, was scanning. The volume nearest the first event began at 11:58 UTC.
7 heavy rain, 3 thunderstorm wind, 1 hail. Local standard time, as filed.
Rainfall report of 3.35 inches.
Rainfall report of 2.7 inches.
Rainfall report of 2.65 inches.
Rainfall report of 2.61 inches.
Rainfall report of 1.65 inches.
Rainfall report of 1.44 inches.
Rainfall report of 1.90 inches.
A 6-8 inch diameter tree branch fell on a camper causing structual damage at scott state lake.
There were 24 broken double circuit poles along highway 4. There were also grain bins destroyed and significant damage at this location.
Powerlines down in this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2024Every state in 2024This day in weather historyWarnings in Kansas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192364, 1192365, 1192366, 1192367, 1192368, 1192369, 1192370, 1192372, 1192374, 1192375, 1192376.